Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 9, 2021, 9:59 PM CDT for Chester County, McNairy County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 9:59 PM CDT (02:59 UTC)
- Expired
- Apr 9, 2021, 10:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
Counties Chester County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 113 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
252 WWUS84 KMEG 100259 SPSMEG Special Weather Statement National Weather Service Memphis TN 959 PM CDT Fri Apr 9 2021 TNZ052>054-090>092-100330- Hardeman TN-Henderson TN-Chester TN-Madison TN-McNairy TN-Hardin TN- 959 PM CDT Fri Apr 9 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT FOR... Northeastern Hardeman County in western Tennessee... Southwestern Henderson County in western Tennessee... Chester County in western Tennessee... Southeastern Madison County in western Tennessee... McNairy County in western Tennessee... Northwestern Hardin County in western Tennessee... At 958 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Masseyville, or 9 miles south of Chickasaw State Forest, moving northeast at 15 mph. Very heavy rain is also possible with this thunderstorm. People in northeastern Hardeman...southwestern Henderson...Chester... southeastern Madison...McNairy and northwestern Hardin Counties should monitor this storm closely. LAT...LON 3506 8877 3535 8894 3573 8846 3515 8822 TIME...MOT...LOC 0258Z 239DEG 15KT 3525 8878 $$ SGW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 9, 7:18 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 9, 7:18 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 718 PM CDT Fri Apr 9 2021 .UPDATE... Updated for 00Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 307 PM CDT Fri Apr 9 2021/ DISCUSSION... Skies are mostly sunny across the Mid-South this afternoon with temperatures in the upper 70s to mid 80s. A warm front continues to move north and is now just south of the region. A few thunderstorms have developed just north of this warm front across portions of southwest Arkansas. As the warm front continues to move north late this afternoon and this evening more thunderstorms are expected to develop with some moving into the Mid-South. Some of these thunderstorms could have large hail and damaging winds. In addition, a cold front will move into Arkansas from the west tonight, bringing another round of thunderstorms for tonight and into early Saturday morning. These thunderstorms could also be severe with damaging winds, large hail and isolated tornadoes. Temperatures tonight will be on the warm side with lows Saturday morning in the upper 50s to lower 60s. The cold front will move through the Mid-South Saturday morning with gradually ending from the west to east during the morning. All of the rain should be east of the region by afternoon. Temperatures will be cooler on Saturday behind the front with highs in the mid 60s to mid 70s. High pressure will build into the region by Saturday night bringing a period of dry weather from Saturday night through Monday evening. Temperatures will be slightly below normal for Saturday night with a warming trend for Sunday and Monday. Another cold front will drop through the region Monday night with a chance of showers mainly for western and southern sections of the Mid-South. The weather pattern then becomes somewhat unsettled for Tuesday through next Friday with periods of showers each day. Temperatures will return to near or slightly below normal for this period as well. ARS && .AVIATION... 00Z TAFs Northern edge of TSRA will pass through southern MEM TRACON through 01Z, with mainly -SRHA expected and isolated TS at most into the early MEM arrival push. Thereafter, a secondary episode of -SHRA with likely embedded TS near and south of MEM. Not expecting solid line of TSRA overnight due to lack of instability. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 9, 4:33 AM CDT, 17 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 433 AM CDT Fri Apr 9 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-101100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 433 AM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms will be possible across much of the Mid- South from late this afternoon into the overnight hours. Damaging winds will be the primary hazard, but large hail and a few tornadoes are possible as well. The greatest risk will be across north Mississippi and east-central Arkansas. Locally heavy rainfall will contribute to a flash flooding threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty west winds are expected on Saturday, mainly across northeast Arkansas, the Missouri Bootheel, and northwest Tennessee. Wind gusts may exceed 30 mph at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon through tonight. MJ
In the hours before
Local storm report, Apr 9, 8:47 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
847 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLASH FLOOD 3 SSW SHERMAN 34.31N 88.85W
04/09/2021 PONTOTOC MS EMERGENCY MNGR
8 INCHES OF WATER OVER ENDVILLE RD.
&&
CORRECTED EVENT...REMARKS
SGWLocal storm report, Apr 9, 9:06 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG WOODLAND 33.78N 89.05W
04/09/2021 CHICKASAW MS BROADCAST MEDIA
TREE ON HOUSE IN CHICKASAW COUNTY MS.
&&
SGWLocal storm report, Apr 9, 9:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
910 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG HOUSTON 33.90N 89.00W
04/09/2021 CHICKASAW MS LAW ENFORCEMENT
LAW ENFORCEMENT REPORT OF TREES ON 3 HOUSES, TREES
SCATTERED ACROSS THE HWY AS WELL AS UPROOTED TREES
ACROSS NATCHEZ TRACE.
&&
SGWLocal storm report, Apr 9, 9:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
912 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 S BLUE SPRINGS 34.38N 88.87W
04/09/2021 UNION MS EMERGENCY MNGR
HWY 178 IS IMPASSABLE DUE TO FLASH FLOODING.
&&
MJHLocal storm report, Apr 9, 9:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM FLASH FLOOD TUPELO 34.26N 88.73W
04/09/2021 LEE MS LAW ENFORCEMENT
VEHICLE STRANDED IN FLOODWATERS IN TUPERLO. FD
DISPATCHED TO RESCUE.
&&
SGWSpecial weather statement, Apr 9, 9:59 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 959 PM CDT Fri Apr 9 2021 TNZ052>054-090>092-100330- Hardeman TN-Henderson TN-Chester TN-Madison TN-McNairy TN-Hardin TN- 959 PM CDT Fri Apr 9 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT FOR... Northeastern Hardeman County in western Tennessee... Southwestern Henderson County in western Tennessee... Chester County in western Tennessee... Southeastern Madison County in western Tennessee... McNairy County in western Tennessee... Northwestern Hardin County in western Tennessee... At 958 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Masseyville, or 9 miles south of Chickasaw State Forest, moving northeast at 15 mph. Very heavy rain is also possible with this thunderstorm. People in northeastern Hardeman...southwestern Henderson...Chester... southeastern Madison...McNairy and northwestern Hardin Counties should monitor this storm closely. LAT...LON 3506 8877 3535 8894 3573 8846 3515 8822 TIME...MOT...LOC 0258Z 239DEG 15KT 3525 8878 SGW
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:14 PM CDT | Tornado Warning | MEG | Lee, Pontotoc, Union | 31 min |
| Apr 9, 7:38 PM CDT | Special Weather Statement | MEG | Calhoun, Lafayette, Marshall, Yalobusha | 52 min |
| Apr 9, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Union | 45 min |
| Apr 9, 7:54 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 5 hr |
| Apr 9, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 44 min |
| Apr 9, 8:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Apr 9, 8:13 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Pontotoc | 47 min |
| Apr 9, 8:31 PM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Prentiss | 3 hr |
| Apr 9, 8:38 PM CDT | Areal Flood Advisory | MEG | Alcorn, Tippah, Tishomingo | 3 hr |
| Apr 9, 8:38 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 52 min |
| Apr 9, 8:55 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 50 min |
| Apr 9, 9:04 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 3 hr |
| Apr 9, 9:08 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 28 min |
| Apr 9, 9:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 51 min |
| Apr 9, 9:36 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc | 3 hr |
| Apr 10, 4:32 AM CDT | River Flood Warning | MEG | Lee | 8 hr |
| Apr 9, 7:05 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 40 min |
| Apr 9, 7:41 PM CDT | Areal Flood Advisory | MEG | Crockett, Haywood, Madison | 2 hr |
| Apr 9, 7:41 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardin, Henderson, McNairy | 17 min |
| Apr 9, 8:21 PM CDT | Areal Flood Advisory | MEG | Chester, Hardeman, McNairy | 88 min |
| Apr 9, 8:45 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 17 min |
| Apr 10, 12:38 PM CDT | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 56 hr |
| Apr 10, 2:19 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 26 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.